MAUDE Adverse Event Report: CARDINAL HEALTH ELECTRODE H49P SOLID GEL; ELECTRODE, ELECTROCARDIOGRAPH

CARDINAL HEALTH ELECTRODE H49P SOLID GEL; ELECTRODE, ELECTROCARDIOGRAPH
Model Number ES40030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Rash (2033)
Date of Event 10/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported the patient was red with a rash and was itchy beyond the electrode area.Directions for electrode prep were followed.The patient consulted a clinician and was prescribed (b)(6).
 
Additional Manufacturer Narrative
A review of the device history record was not performed during this investigation as a viable lot number was not received with the complaint.All device history records are reviewed and approved by quality prior to release of product.Because there was no lot number, a date of manufacture could not be determined.There were no samples received with this complaint therefore an examination of the reported condition could not be made.Per the complaint report no samples are expected.From a root cause analysis perspective, the cause of the skin irritation is most likely attributed to skin preparation, skin condition or specific skin sensitivities.It can also be caused by repeatedly placing electrodes in the same position or area which can irritate the skin or placing the electrodes over already irritated skin.Biocompatibility testing is performed in accordance with iso(b)(4) and the (b)(6) was found to be non-cytotoxic, non-irritating and non-sensitizing.It is important to note that this test only provides confidence that (b)(6) of the population will not have an adverse reaction.The use of this product requires an adherence to proper skin preparation protocols as documented on the product packaging.Improper application of the electrode, application to sensitive, irritated, or broken skin, using the electrodes for longer than intended based on packaging instructions; per the packaging instructions the electrodes wear time is 72 hours, or applications without proper skin preparation may cause adhesion or skin irritation issues.The results of the manufacturing facility investigation were unable to confirm any potential root causes associated with the manufacture of product which would have contributed to the reported condition.No corrective or preventative actions are necessary.However as part of continuous improvements a corrective and preventative action (capa) has been opened to review and investigate any potential for product causes.We will continue to trend this issue for future occurrences as part of the complaint review process.
 
Additional Manufacturer Narrative
A review of the device history record was not performed during this investigation as a viable lot number was not received with the complaint.All device history records are reviewed and approved by quality prior to release of product.Because there was no lot number, a date of manufacture could not be determined.There were no samples received with this complaint therefore an examination of the reported issue could not be made.Per the complaint report no samples are expected.From a root cause analysis perspective, the cause of the skin irritation is most likely attributed to skin preparation, skin condition or specific skin sensitivities.It can also be caused by repeated placing electrodes in the same position or area which can irritate the skin.Or placing the electrodes over already irritated skin.Biocompatibility testing is performed in accordance with iso 10993-1 and the gel was found to be non-cytotoxic, non-irritating and non-sensitizing.It is important to note that this test only provides confidence that 95% of the population will not have an adverse reaction.The use of this product requires an adherence to proper skin preparation protocols as documented on the product packaging.Improper application of the electrode, application to sensitive, irritated, or broken skin, using the electrodes for longer than intended based on packaging instructions; per the packaging instructions the electrodes wear time is <72 hours, or applications without proper skin preparation may cause adhesion or skin irritation issues.The results of the manufacturing facility investigation were unable to confirm any potential root causes associated with the manufacture of product which would have contributed to the reported condition.No corrective or preventative actions are necessary.However due to the number of complaints received specific to this issue a corrective and preventative action (capa) has been opened to review and investigate any potential for product causes.We will continue to trend this issue for future occurrences as part of the complaint review process.

Brand Name
ELECTRODE H49P SOLID GEL
Common Device Name
ELECTRODE, ELECTROCARDIOGRAPH
Manufacturer (Section D)
CARDINAL HEALTH
2 ludlow parkway
chicopee MA 01022
Manufacturer (Section G)
CARDINAL HEALTH
2 ludlow parkway
chicopee MA 01022
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key12989057
Report Number1219103-2021-00341
Device Sequence Number12153864
Product Code DRX
UDI-Device Identifier20884527004796
UDI-Public20884527004796
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberES40030
Device Catalogue NumberES40030
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale